I too have been on paxil for over 10 yrs now, treating anxiety/panic disorder.
I also feel that my memory keeps getting worse and worse and also would like to know if this could be a side effect from using Paxil for so long. I see that others have the same inquiry on this blog. My mom too is on Paxil and feels her memory is getting worse!
I also sleep ALOT and wonder if the paxil can be causing that also?
I'm on 20 mg now. I started out with 10 but then had post-partum depression 8 yrs ago and went up to 20 which I've been on 8 yrs now.
It is a definite possibility, but there are no long term studies to confirm this possibility. It may also be a sign of depression breaking through. When you use Paxil alone, rather than Paxil and psychotherapy, you suppress the depression but do not deal with the source of the depression. You can either ask your doctor about increasing the dose or look into some counseling.
I don't know. A lot of medications are paradoxical. (For example, they can be used to treat anxiety but make you more anxious).
Memory loss and cognition are huge issues for me too.
Subjectively I always felt it was due to the medication I was being asked (forced) to take.
Memory loss can also be a result of anxiety. If we're stressed or anxious we tend to not concentrate as well and either don't retain or have difficultly retrieving information.
Anxiety can also make us feel extremely fatigued. Sleep can also be a coping mechanism. We can use sleep to avoid confronting our fears.
I just don't know. Memory loss is a sensitive subject and one I can find extremely triggering. I expect some of the issues with meds and memory loss also come back to trust. Do we trust the health professionals prescribing these drugs?
My understanding is that high stress levels can cause irreversible brain damage (due to the cortisol).
Our brains are plastic though and we can utilize other neural pathways.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.